MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007309
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when attaching the first broach to the broach handle, the broach fell off the of the handle.Then, it was noticed that the locking mechanism was broken.The offset broach handle was used instead with no adverse consequences.This was noticed during set up/inspection.
 
Additional Manufacturer Narrative
It was reported that when attaching the first broach to the broach handle, the broach fell off the of the handle.Then, it was noticed that the locking mechanism of the sl-plus/sbg/ipa mia offset adapter 10mm [article no.: 75007309, lot: e59830] was broken.The offset broach handle was used instead with no adverse consequences.This was noticed during set up/inspection.The claimed article, which intent use is in treatment, was returned for investigation.The reported failure can be confirmed.The device is fractured at the locking mechanism.The hook was broken off.The review of the order documentation did not reveal any deviation which could relate to the reported failure.A complaint history review was performed: for the batch in scope no other complaint was recorded.For the specific article number overall 8 complaints are recorded which state a fracture of the device.Due to the performed complaint review it will not assumed that a manufacturing error happened.The ifu (lit.No.12.23 ed 05/16) requires "before use, the functionality of surgical instruments should be checked." all reusable instruments shall therefore be routinely inspected for functionality, wear and damage and replaced as necessary.To date, no further actions will be taken.The root cause will be state to "cause traced to component failure".The device will be discarded.Smith & nephew will monitor this device for similar issues.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 10MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11654378
Report Number9613369-2021-00155
Device Sequence Number17017916
Product Code JDI
UDI-Device Identifier07611996076394
UDI-Public07611996076394
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2015
Device Model Number75007309
Device Catalogue Number75007309
Device Lot NumberE59830
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1